How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10643
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My current medication has done wonders in terms of staying

Customer Question

my current medication has done wonders for me in terms of staying on track with regular basis tasks, job, and being more friendly and sociable. the only downside is dealing with the side effects, ive gained about 50 lbs, and lost some scalp hair. theres just no way around it. My healthcare professional has prescribed me small dosages and still there are side effects. Before i was put on medication, i was a gym rat. I would be there everyday as a way to occupy myself and not think of my troubles, the medication helps me keep a job and think more postive and actually be productive. I dont know what to do.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello, I am very sorry that you are having these unfortunate side effects with your medication. May I ask, what specific medication are you currently on and what have you tried in the past in terms of medication? Also have you discussed with your doctor about switching to another medication?

Customer: replied 1 year ago.
its methylphenidate, a stimulant medication. and my doctor and i have tried everything out there. It makes me feel exactly as i should, all clearity, no mental fog, and very socail and friendly. unfortunitly this side effect makes me look so fat , some of my old friends didnt even recognize me
Expert:  Dr. Z replied 1 year ago.

That is very interesting that a psychostimulant medication would do this to you. What were you experiences on other psychostimulant medications like Adderall, Vyvanse, or Modafinil?

Customer: replied 1 year ago.
adderall and vynase made me feel like a zombie,i never tried modafinil. and another thing about the methylphenidate i take, its made by a specific company named kremmers, only theyre generic version of the medication helps me,but also gives me those side effects. i tried brand named concerta and felt very dull , zombie like, and mentally numb.
Customer: replied 1 year ago.
its not all bad though. Im MUCH more smoother with the women, much more easier to get a long with and talk to, more consistent, just a better person overall.
Expert:  Dr. Z replied 1 year ago.

Modafinil is another stimulant medication out there that is often used to treat narcolepsy as well as an off-label treatment for depression, so it provides energy, focus, and euphoria. You can try to add a low dose with the Methylphenidate. Another option would be to combine Wellbutrin with the Methylphenidate as Wellbutrin is an antidepressant that promotes weight loss, gives energy, and provides focus too. The last option I would recommend would be to add Topamax to your regimen as Topamax is a medication often added to mood stabilizers and antidepressants to prevent weight gain, so this may help you to lose weight since that appears to be a concern for you.

Related Mental Health Questions